Alert archive / Washington / Winter Weather Advisories in 2011
Winter Weather Advisory 21, NWS Spokane, WA
NWS Spokane, WA issued this winter weather advisory at Apr 5, 2011, 2:42 PM PDT for Asotin County, Garfield County, Washington. It took effect at Apr 6, 2011, 5:00 AM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2011, 2:42 PM PDT (21:42 UTC)
- In effect from
- Apr 6, 2011, 5:00 AM PDT
- Expired
- Apr 6, 2011, 10:14 PM PDT
- In force
- 17 hr
- Issued by
- NWS Spokane, WA
Counties Asotin County, WA, Garfield County, WA
The radar
The Pendleton radar (KPDT), 134 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
440 WWUS46 KOTX 052142 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 242 PM PDT TUE APR 5 2011 ...LATE SEASON SNOW STORM FOR THE BLUE MOUNTAINS... .A COLD FRONT WILL BRING A SUSTAINED PERIOD OF SNOW SHOWERS TO THE BLUE MOUNTAINS ON WEDNESDAY AND WEDNESDAY NIGHT. SIGNIFICANT HIGH ELEVATION ACCUMULATIONS ARE EXPECTED. WAZ031-060630- /O.NEW.KOTX.WW.Y.0021.110406T1200Z-110407T1200Z/ NORTHEAST BLUE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...PEOLA...MOUNTAIN ROAD... CLOVERLAND ROAD 242 PM PDT TUE APR 5 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY. * SNOW ACCUMULATIONS: THREE TO 5 INCHES. * ELEVATION: ABOVE 4000 FEET. * TIMING: SNOW WILL BEGIN LATE TONIGHT AND CONTINUE UNTIL EARLY THURSDAY MORNING. * LOCATIONS INCLUDE: PEOLA...MOUNTAIN ROAD...CLOVERLAND ROAD * WINDS: SOUTHWEST 10 TO 20 MPH. * IMPACTS: SIGNIFICANT SNOW ACCUMULATION WILL MAKE TRAVEL DIFFICULT AND ROADS SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
5 follow-up statements
549 WWUS46 KOTX 060452 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 952 PM PDT TUE APR 5 2011 ...LATE SEASON SNOW STORM FOR THE BLUE MOUNTAINS... .A COLD FRONT WILL BRING A SUSTAINED PERIOD OF SNOW SHOWERS TO THE BLUE MOUNTAINS ON WEDNESDAY AND WEDNESDAY NIGHT. SIGNIFICANT HIGH ELEVATION ACCUMULATIONS ARE EXPECTED. WAZ031-061300- /O.CON.KOTX.WW.Y.0021.110406T1200Z-110407T1200Z/ NORTHEAST BLUE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...PEOLA...MOUNTAIN ROAD... CLOVERLAND ROAD 952 PM PDT TUE APR 5 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY ABOVE 4000 FEET... A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY. * SNOW ACCUMULATIONS: THREE TO 5 INCHES. * ELEVATION: ABOVE 4000 FEET. * TIMING: SNOW WILL BEGIN LATE TONIGHT AND CONTINUE UNTIL EARLY THURSDAY MORNING. * LOCATIONS INCLUDE: PEOLA...MOUNTAIN ROAD...CLOVERLAND ROAD * WINDS: SOUTHWEST 10 TO 20 MPH. * IMPACTS: SIGNIFICANT SNOW ACCUMULATION WILL MAKE TRAVEL DIFFICULT AND ROADS SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
874 WWUS46 KOTX 061257 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 557 AM PDT WED APR 6 2011 ...LATE SEASON SNOW STORM FOR THE CENTRAL IDAHO PANHANDLE AND BLUE MOUNTAINS... .A COLD FRONT WILL BRING A SUSTAINED PERIOD OF SNOW SHOWERS TO THE BLUE MOUNTAINS AND THE CENTRAL IDAHO PANHANDLE MOUNTAINS TODAY AND TONIGHT. SIGNIFICANT HIGH ELEVATION ACCUMULATIONS ARE EXPECTED. IDZ004-062100- /O.NEW.KOTX.WS.W.0010.110406T1257Z-110407T0300Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS 557 AM PDT WED APR 6 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * SNOW ACCUMULATIONS: 4 TO 7 INCHES * ELEVATION: ABOVE 3000 FEET. * TIMING: MODERATE TO HEAVY SNOW WILL LAST THROUGH THIS MORNING THEN LOCALLY MODERATE TO HEAVY SNOW SHOWERS ARE EXPECTED THIS AFTERNOON. * LOCATIONS INCLUDE: FOURTH OF JULY PASS...LOOKOUT PASS...DEARY AND HARVARD HILL. * WINDS: SOUTHWEST 10 TO 20 MPH. * IMPACTS: SIGNIFICANT SNOW ACCUMULATION WILL MAKE TRAVEL DIFFICULT AND ROADS HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ031-062100- /O.CON.KOTX.WW.Y.0021.000000T0000Z-110407T1200Z/ NORTHEAST BLUE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...PEOLA...MOUNTAIN ROAD... CLOVERLAND ROAD 557 AM PDT WED APR 6 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY ABOVE 4000 FEET... A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * SNOW ACCUMULATIONS: 3 TO 5 INCHES. * ELEVATION: ABOVE 4000 FEET. * TIMING: SNOW WILL CONTINUE UNTIL EARLY THURSDAY MORNING. * LOCATIONS INCLUDE: PEOLA...MOUNTAIN ROAD...CLOVERLAND ROAD * WINDS: SOUTHWEST 10 TO 20 MPH. * IMPACTS: SIGNIFICANT SNOW ACCUMULATION WILL MAKE TRAVEL DIFFICULT AND ROADS SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
691 WWUS46 KOTX 062033 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 133 PM PDT WED APR 6 2011 ...LATE SEASON SNOW STORM FOR THE CENTRAL IDAHO PANHANDLE AND BLUE MOUNTAINS... .MOIST UPSLOPE FLOW INTO THE CENTRAL PANHANDLE AND INTO THE NORTHERN BLUE MOUNTAINS WILL RESULT IN MORE SNOW SHOWERS INTO TONIGHT. SNOWFALL ACCUMULATIONS WILL BE SPOTTY AT TIMES...BUT SOME OF THESE SHOWERS WILL PROVIDE MODERATE TO HEAVY SNOWFALL AT TIMES. IDZ004-070300- /O.CON.KOTX.WS.W.0010.000000T0000Z-110407T0300Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS 133 PM PDT WED APR 6 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING ABOVE 4000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 2 INCHES * ELEVATION: ABOVE 4000 FEET * TIMING: LOCALLY MODERATE TO HEAVY SNOW SHOWERS ARE EXPECTED THIS AFTERNOON. * LOCATIONS INCLUDE: MULLAN...LOOKOUT PASS * WINDS: SOUTHWEST 10 TO 20 MPH. * IMPACTS: SIGNIFICANT SNOW ACCUMULATION WILL MAKE TRAVEL DIFFICULT AND ROADS HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ031-070445- /O.CON.KOTX.WW.Y.0021.000000T0000Z-110407T1200Z/ NORTHEAST BLUE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...PEOLA...MOUNTAIN ROAD... CLOVERLAND ROAD 133 PM PDT WED APR 6 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY ABOVE 4000 FEET... A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 2 INCHES. * ELEVATION: ABOVE 4000 FEET. * TIMING: SNOW SHOWERS WILL CONTINUE UNTIL EARLY THURSDAY MORNING. * LOCATIONS INCLUDE: PEOLA...MOUNTAIN ROAD...CLOVERLAND ROAD * WINDS: SOUTHWEST 10 TO 20 MPH. * IMPACTS: SIGNIFICANT SNOW ACCUMULATION WILL MAKE TRAVEL DIFFICULT AND ROADS SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VAN HORN
000 WWUS46 KOTX 070252 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 752 PM PDT WED APR 6 2011 ...LATE SEASON SNOW STORM FOR THE CENTRAL IDAHO PANHANDLE AND BLUE MOUNTAINS... .MOIST UPSLOPE FLOW INTO THE CENTRAL PANHANDLE AND INTO THE NORTHERN BLUE MOUNTAINS WILL RESULT IN MORE SNOW SHOWERS INTO TONIGHT. SNOWFALL ACCUMULATIONS WILL BE SPOTTY AT TIMES...BUT SOME OF THESE SHOWERS WILL PROVIDE MODERATE TO HEAVY SNOWFALL AT TIMES. IDZ004-070400- /O.EXP.KOTX.WS.W.0010.000000T0000Z-110407T0300Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS 752 PM PDT WED APR 6 2011 ...WINTER STORM WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING ABOVE 4000 FEET... THE WINTER STORM WARNING ABOVE 4000 FEET WILL EXPIRE AT 8 PM PDT THIS EVENING. SNOWFALL HAS DECREASED IN INTENSITY TO ALLOW THE WINTER STORM WARNING TO EXPIRE THIS EVENING. $$ WAZ031-071100- /O.CON.KOTX.WW.Y.0021.000000T0000Z-110407T1200Z/ NORTHEAST BLUE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...PEOLA...MOUNTAIN ROAD... CLOVERLAND ROAD 752 PM PDT WED APR 6 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY ABOVE 4000 FEET... A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 2 INCHES. * ELEVATION: ABOVE 4000 FEET. * TIMING: SNOW SHOWERS WILL CONTINUE UNTIL EARLY THURSDAY MORNING. * LOCATIONS INCLUDE: PEOLA...MOUNTAIN ROAD...CLOVERLAND ROAD * WINDS: SOUTHWEST 10 TO 20 MPH. * IMPACTS: SIGNIFICANT SNOW ACCUMULATION WILL MAKE TRAVEL DIFFICULT AND ROADS SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
262 WWUS46 KOTX 070514 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1014 PM PDT WED APR 6 2011 WAZ031-070615- /O.CAN.KOTX.WW.Y.0021.000000T0000Z-110407T1200Z/ NORTHEAST BLUE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...PEOLA...MOUNTAIN ROAD... CLOVERLAND ROAD 1014 PM PDT WED APR 6 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER WEATHER ADVISORY. THE THREAT FOR ACCUMULATING SNOWFALL HAS ENDED ACROSS THE NORTHERN BLUE MOUNTAINS. WHILE AN ISOLATED SNOW SHOWER IS POSSIBLE OVERNIGHT... NO ACCUMULATIONS ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter weather advisory went out at Apr 5, 2:28 PM PDT, 14 minutes earlier.
Area forecast discussion, Apr 5, 2:28 PM PDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
228 PM PDT TUE APR 5 2011
.SYNOPSIS...
ANOTHER STORM SYSTEM WILL BRING LIGHT SNOW TO MUCH OF THE REGION
TONIGHT AND WEDNESDAY MORNING...WITH BREEZY AND SHOWERY CONDITIONS
THROUGH WEDNESDAY AFTERNOON. A COOL SPRING UPPER LEVEL TROUGH WILL
MAINTAIN THE RISK OF HIT AND MISS RAIN AND SNOW SHOWERS THROUGH
THURSDAY...FOLLOWED BY DRIER WEATHER GOING INTO SATURDAY. THE NEXT
SYSTEM COMES IN EARLY NEXT WEEK WITH MORE VALLEY RAIN AND MOUNTAIN
SNOW. SHOWERY...COOL AND UNSETTLED SPRING WEATHER WILL CONTINUE
WELL INTO NEXT WEEK.
&&
.DISCUSSION...
TONIGHT...THE MID-LEVEL DISTURBANCE CROSSING NORTHEAST WA AND ID
AND THE ASSOCIATED INSTABILITY SLIP EAST EARLY THIS EVENING...WHILE
THE NEXT SYSTEM CROSSING EAST OF 130W AND COMING TOWARD THE COAST
MOVES IN OVERNIGHT. SCATTERED TO NUMEROUS RAIN AND SNOW SHOWERS
ACROSS THE NORTHERN WASHINGTON AND IDAHO PANHANDLE MOUNTAIN
ZONES...AND THE MORE ISOLATED SHOWERS ABOUT THE SPOKANE/COEUR
D'ALENE AREA AND PALOUSE SOUTHWARD WILL DECREASE THROUGH THE
REMAINDER OF THIS EVENING...ESPECIALLY AFTER SUNSET. SNOW SHOWERS
WILL CONTINUE OVER THE CASCADE CREST IN THE WESTERLY FLOW. WINDS
WILL BEGIN TO WANE AFTER DARK...ESPECIALLY THE GUSTS. GENERAL
WINDS HOWEVER ARE EXPECTED TO REMAIN ABOVE 10 MPH OVER THE
UN-SHELTERED AREAS FROM THE BASIN TO THE SPOKANE AREA AND PALOUSE.
THAT NEXT SYSTEM BRINGS INCREASING ISENTROPIC LIFT AND MOISTURE
EAST OF THE CASCADES TOWARD 06Z (OR 11 PM PST). SO WHILE SHOWERS
ARE EXPECTED TO DISSIPATE AFTER DARK...THAT NEXT SYSTEM WILL LEAD
TO THICKENING AND LOWER CLOUDS FROM THE WEST THROUGH THE LATER
EVENING. MODELS SHOW THE LOWER ATMOSPHERE REMAINING UNSATURATED
FROM THE LATE EVENING TO AROUND MIDNIGHT. THIS SHOULD INITIALLY
LIMIT THE PRECIPITATION FROM REACHING THE GROUND. HOWEVER IT DOES
NOT APPEAR IT WILL TAKE LONG TO OVERCOME THAT DRY LAYER. WITH THE
MID-LEVEL SHORTWAVE AND VORT MAX STARTING CROSSING THE CASCADES
AND DEEP LAYER LIFT ASSOCIATED WITH IT EXPANDING ACROSS THE
AREA...PRECIPITATION IS EXPECTED TO BEGIN TO DEVELOP IN A MORE
DEFINITIVE WAY BETWEEN 08-12Z (1AM TO 5AM). THE EXCEPTION ONCE
AGAIN REMAINS IN THE LEE OF THE CASCADES AND DEEPER BASIN. THE
WESTERLY FLOW WILL CONTINUE TO PROVIDE DOWNSLOPING AND
PRECIPITATION SHADOW THAT WILL HOLD THE MORE SIGNIFICANT
PRECIPITATION THREAT BACK AGAINST THE CASCADES.
FORECAST SOUNDINGS SHOW MOST OF THE ATMOSPHERE BELOW FREEZING.
THE EXCEPTION INCLUDES THE DEEPER BASIN AND L-C VALLEY BELOW ABOUT
2-3KFT. THIS WILL SUPPORT PRECIPITATION TYPE AS SNOW OVER MUCH OF
THE NORTHERN AND EASTERN CWA. THIS INCLUDES THE SPOKANE/COEUR
D'ALENE AREA...HIGHER PALOUSE AND MOUNTAIN ZONES. THE DENDRITIC
GROWTH ZONE BECOME SATURATED AND COINCIDES WITH A PEAK IN
LIFT...ESPECIALLY APPROACHING 12-15Z WEDNESDAY. HOWEVER THE SYSTEM
IS A QUICK MOVER AND SURFACE AND GROUND TEMPERATURES SHOULD LIMIT
THE EFFECTIVENESS OF ACCUMULATIONS ESPECIALLY AWAY FROM MOUNTAINS
ZONES AND IDAHO PANHANDLE. STILL AT LEAST LIGHT ACCUMULATION IS
EXPECTED OVERNIGHT AND ESPECIALLY TOWARD DAYBREAK. /EDWARD
WEDNESDAY THROUGH FRIDAY...WEDNESDAY MORNING WILL DAWN WITH THE
FORECAST AREA IN THE TEETH OF THE NEXT ORGANIZED STORM SYSTEM.
MODELS ARE IN GOOD AGREEMENT REGARDING THE NATURE OF THIS
SYSTEM...AND IT IS BARELY VISIBLE ON PACIFIC SATELLITE AS AN
INCIPIENT BAROCLINIC LEAF STRUCTURE JUST OFF THE WASHINGTON COAST.
LATE TONIGHT AND EARLY TOMORROW THIS WAVE WILL PASS THROUGH THE
REGION AS A WELL DEFINED SURFACE AND MID LEVEL
OCCLUSION...ENHANCING A RATHER WEAK BUT WELL DIRECTED FETCH OF
NORTH PACIFIC MOISTURE INTO A FEW HOURS OF PRECIPITATION AT MOST
STATIONS EAST OF A LINE FROM OMAK TO WALLA WALLA. THE DEEP BASIN
AND CASCADES LEE ZONES WILL NOT EXPERIENCE ANY APPRECIABLE UPSLOPE
FLOW AHEAD OF THIS SYSTEM...SO THIS WILL PROBABLY BE ONE OF THOSE
STORMS WHICH LARGELY SKIPS THE WENATCHEE/OMAK/MOSES LAKE AREA WITH
JUST SCATTERED SHOWERS. GIVEN THE OVERNIGHT/EARLY MORNING ONSET
TIME AND FORECAST 850 TO 700 MB THICKNESSES/850 MB TEMPS...OT
APPEARS MOST OF THE PRECIPITATION WILL FALL AS WET SNOW OVER ALL
BUT THE LOWEST ELEVATIONS OF THE L-C VALLEY. LIGHT ACCUMULATIONS
ON GRASSY SURFACES ARE A DISTINCT POSSIBILITY OVER MUCH OF THE
EASTERN BASIN AND VALLEYS NORTH AND EAST OF THE BASIN. BY 18Z OR
SO THE FRONT WILL BE EXITING INTO MONTANA...WITH DENSE LINGERING
SHOWERS UPSLOPING INTO THE EASTERN MOUNTAINS. SIGNIFICANT
ACCUMULATIONS OF MOUNTAIN SNOW WILL BE SOMEWHAT LOCALIZED IN THIS
SHOWERY PATTERN...BUT THERE IS ENOUGH SUSTAINED UPSLOPE INTO THE
ISOLATED BLUE MOUNTAINS TO WARRANT A LATE SEASON CRITERIA SNOW
ADVISORY ABOVE 4000 FEET FOR WEDNESDAY THROUGH WEDNESDAY NIGHT.
THIS FRONTAL PASSAGE WILL HERALD THE ARRIVAL OF A DEEP AND COLD
CORE UPPER LEVEL TROUGH INTO THE REGION. INSTABILITY GENERATED BY
THE COLD POOL ALOFT WILL PROMOTE RE-DEVELOPMENT OF HIT-AND-MISS
RAIN AND SNOW SHOWERS OVER MOST OF THE EASTERN BASIN AND NORTHEAST
MOUNTAINS...WITH OROGRAPHICALLY AGGRAVATED SHOWERS SLOPPING OVER
THE CASCADES AND DRIVING INTO THE PANHANDLE MOUNTAINS.
MEANWHILE...COLD INTER-TROUGH AIR SPILLING OVER THE CASCADE CREST
WILL LIKELY DOWNSLOPE INTO THE DEEP BASIN MAKING FOR BREEZY AND
RATHER RAW CONDITIONS...BUT WITH SUBSTANTIALLY FEWER SHOWERS.
BREEZY CONDITIONS WILL PREVAIL OVER MOST OF THE FORECAST AREA IN
THE WAKE OF THIS FRONT ON WEDNESDAY...WITH BORDERLINE WINDY AND
PARTICULARLY GUSTY CONDITIONS NEAR THE CASCADES.
MODEL AGREEMENT REMAINS VERY GOOD FOR THE REMAINDER OF THE SHORT
TERM. THE INCOMING DEEP UPPER LEVEL TROUGH WILL TAKE UP RESIDENCE
OVER THE WESTERN UNITED STATES THROUGH FRIDAY. MOST OF THE DYNAMIC
TROUGH BASE FORCING WILL REMAIN TO THE SOUTH OF THE FORECAST
AREA...BUT ENOUGH INSTABILITY FROM THE COLD POOL ALOFT WILL REMAIN
TO PROMOTE MORE SCATTERED RAIN AND SNOW SHOWERS ON
THURSDAY....QUIETING DOWN A BIT ON FRIDAY BUT STILL PRESENT MAINLY
OVER THE FAR EASTERN ZONES. HIGH AND LOW TEMPERATURES IN THIS POST
FRONTAL POLAR AIR MASS WILL BE BELOW AVERAGE...WITH HARD FREEZES
LIKELY OVERNIGHT AT MOST LOCATIONS ESPECIALLY IF APPRECIABLE
CLEARING OCCURS DURING THE OVERNIGHT HOURS AFTER CONVECTION DIES
OUT. DAYTIME HIGHS WILL CREST IN THE 40S TO MID 50S...BUT WET BULB
COOLING PROCESSES UNDERNEATH ANY SHOWER CORES WILL SUPPORT SNOW
MAKING IT ALL THE WAY TO THE SURFACE EVERYWHERE EXCEPT THE LOWEST
ELEVATIONS. /FUGAZZI
FRIDAY NIGHT THROUGH TUESDAY...AN ACTIVE PATTERN WILL CONTINUE IN
THE EXTENDED PERIOD WITH A STRONG COLD FRONT PASSAGE ON SUNDAY.
FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT MOSTLY DRY CONDITIONS ARE
EXPECTED. THERE WILL BE A WEAK WAVE PASSING THROUGH WHICH COULD
BRING A FEW MOUNTAIN SHOWERS. THEN THE STRONG COLD FRONT MOVES
THROUGH ON SUNDAY PER THE GFS AND ECMWF. THE CANADIAN IS NOW THE
ONLY MODEL WHICH SHOWS THE FRONT NOT COMING THROUGH UNTIL MONDAY
SO THE GFS/ECMWF WAS PREFERRED. 850MB TEMPS ALONG AND AHEAD OF THE
COLD FRONT INCREASE TO 0 TO 2C...SUPPORTING A MIX OF RAIN/SNOW IN
THE MOUNTAINS AND JUST RAIN IN THE VALLEYS. MODELS SHOW THIS
SYSTEM TO BRING MODERATE QPF AMOUNTS...WHICH WILL KEEP RIVERS AND
STREAMS ELEVATED. BEHIND THE COLD FRONT STRONG COLD AIR ADVECTION
OCCURS WITH 1000-500MB THICKNESSES BY MONDAY MORNING CRASHING TO
NEAR 520DM...MODERATING TO 525DM MONDAY AFTERNOON. 500MB TEMPS
FALL TO -37C...AND 850MB TEMPS -3 TO -5C. ALL THESE FACTORS WILL
SUPPORT SNOW SHOWERS POSSIBLE AT ALL ELEVATIONS...WITH THE
WESTERLY FLOW MOST FAVORING THE CASCADE CREST...AND MOUNTAINS OF
EASTERN WA/N IDAHO. BREEZY TO WINDY CONDITIONS ARE ALSO EXPECTED
BEHIND THE FRONT SUNDAY NIGHT AND MONDAY. DRIER CONDITIONS ARE
POSSIBLE ON TUESDAY AS A SHORT WAVE RIDGE MOVES OVER THE AREA.
TEMPERATURES THROUGH THE EXTENDED PERIOD ARE EXPECTED TO BE BELOW
NORMAL. JW
&&
.AVIATION...
18Z TAFS...AN UNSTABLE UPPER WAVE PASSES THROUGH EASTERN WA AND
NRN ID THIS AFTERNOON AND EVENING...BRINGING SCATTERED RAIN AND
SNOW SHOWERS. EXPECT PREDOMINANTLY VFR CONDITIONS...BUT SOME
MVFR/ISOLATED IFR CIGS ARE POSSIBLE IN THE HEAVIER SHOWERS. WINDS
WILL REMAIN BREEZY...WITH GUSTS BETWEEN 25-35KTS THROUGH THE
EVENING BEFORE ABATING SOMEWHAT INTO WEDNESDAY. THE NEXT SYSTEM
WILL MOVE IN LATE TONIGHT INTO EARLY WEDNESDAY...BRINGING
THICKENING AND LOWER CLOUDS AND AN INCREASING RISK FOR -SN
ACCUMULATIONS...MAINLY EAST OF KMWH. MVFR/LCL IFR CIGS AND LCL
MVFR VIS WILL BE POSSIBLE STARTING NEAR 09-13Z AROUND
KGEG-KSFF-KCOE-KPUW AREA WITH DEVELOPING PRECIPITATION. /JCOTE
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 33 43 28 47 31 50 / 60 80 40 40 20 10
COEUR D'ALENE 31 42 27 48 26 49 / 70 80 40 40 30 10
PULLMAN 33 42 28 46 28 50 / 60 80 50 40 40 20
LEWISTON 37 50 32 50 30 53 / 50 70 40 40 30 20
COLVILLE 33 47 29 49 27 53 / 70 80 40 40 20 10
SANDPOINT 31 42 28 44 27 47 / 80 80 50 50 30 10
KELLOGG 30 38 26 41 26 44 / 80 80 50 60 40 30
MOSES LAKE 36 50 28 54 27 57 / 20 40 10 20 10 0
WENATCHEE 35 48 31 50 33 55 / 30 30 10 20 10 0
OMAK 34 49 28 52 29 55 / 40 40 10 20 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...WINTER WEATHER ADVISORY FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY
ABOVE 4000 FEET FOR THE NORTHEAST BLUE MOUNTAINS.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:47 AM PDT | River Flood Warning | OTX | Whitman | 11 hr |
Nearby
Winter Weather Advisories in Washington, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.